Alert archive / California / Wind Advisories in 2017
Wind Advisory 12, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 31, 2017, 1:46 PM PST. It took effect at Feb 2, 2017, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2017, 1:46 PM PST (21:46 UTC)
- In effect from
- Feb 2, 2017, 4:00 AM PST
- Expired
- Feb 1, 2017, 12:30 PM PST
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
272 WWUS76 KSTO 312146 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 146 PM PST TUE JAN 31 2017 ...STRONG WINDS THURSDAY FOR THE SACRAMENTO AND SAN JOAQUIN VALLEYS... .A PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY WINDS FOR THE SACRAMENTO AND SAN JOAQUIN VALLEYS THURSDAY. CAZ015>019-064-066>068-011645- /O.NEW.KSTO.WI.Y.0012.170202T1200Z-170203T0600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, LAKEPORT, PARADISE, GRASS VALLEY, JACKSON, CHESTER, AND QUINCY 146 PM PST TUE JAN 31 2017 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. * TIMING...SOUTHERLY WINDS INCREASE THURSDAY MORNING INTO THE EVENING. * WINDS...SUSTAINED SOUTHERLY WINDS GREATER THAN 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DOWNED TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
508 WWUS76 KSTO 011100 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PST WED FEB 1 2017 ...STRONG WINDS LATER THIS WEEK... .A PACIFIC FRONT IS FORECAST TO BRING STRONG SOUTHERLY WINDS FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS LATER THIS WEEK. CAZ015>019-064-066>068-020000- /O.CON.KSTO.WI.Y.0012.170202T1200Z-170203T0600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, LAKEPORT, PARADISE, GRASS VALLEY, JACKSON, CHESTER, AND QUINCY 300 AM PST WED FEB 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... * TIMING...SOUTHERLY WINDS INCREASE THURSDAY. * WINDS...SOUTHERLY 15 TO 25 MPH GUSTS 30 TO 40 MPH. * IMPACTS...LOCAL DOWNED TREES AND POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
122 WWUS76 KSTO 012030 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1230 PM PST WED FEB 1 2017 CAZ015>019-064-066>068-012130- /O.CAN.KSTO.WI.Y.0012.170202T1200Z-170203T0600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, MARYSVILLE/YUBA CITY, SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, MODESTO, LAKEPORT, PARADISE, GRASS VALLEY, JACKSON, CHESTER, AND QUINCY 1230 PM PST WED FEB 1 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. LOCALLY BREEZY SOUTHEAST WINDS 15 TO 20 MPH WITH GUSTS TO AROUND 30 MPH ARE FORECAST OVER THE DELTA, THE NORTHERN SAN JOAQUIN VALLEY AND CENTRAL AND SOUTHERN SACRAMENTO VALLEY ON THURSDAY. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA. THUS, THE WIND ADVISORY HAS BEEN CANCELLED. WINDIER CONDITIONS ARE EXPECTED LATE THURSDAY NIGHT AND FRIDAY WITH THE POSSIBILITY OF WINDS REACHING ADVISORY LEVELS, SUSTAINED WINDS 25 MPH WITH GUSTS TO 40 MPH OR HIGHER. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 31, 3:30 AM PST, 10 hours 16 minutes earlier.
Area forecast discussion, Jan 31, 3:30 AM PST, 10 hours 16 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 330 AM PST Tue Jan 31 2017 .Synopsis... Dry with patchy morning valley fog through Wednesday. Wet pattern returns Wednesday night with heavier rain and mountain snow on Thursday and Friday. && .Discussion... Weather conditions are pretty similar to 24 hours ago with high pressure still in control and some high clouds spilling through the ridge. Temperatures are similar to yesterday at this time and generally range from the teens and 20s in the mountains valley to the 30s in the Central Valley. Thermal belts in the foothills and Sierra are in the 40s. Appears there is a little less high cloudiness and dew points are a bit higher, so a little more patchy fog can be expected across the southern Sacramento and northern San Joaquin Valleys early this morning. Little overall change is expected through Wednesday with patchy morning fog, cool mornings, and mild afternoon temperatures continuing. An approaching upper low and associated frontal system in the eastern Pacific will bring a return of wet weather to NorCal starting Wednesday night and continuing into the weekend. By Friday, an inch or two rain will be possible in the valley with 1-2 feet of snow in the mountains above 6K ft (local amounts of 3 ft or more possible over the peaks). Gusty southerly winds will also develop across the region on Thursday and a winter storm watch has been issued for the mountains. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)Several changes made in the extended period as models have trended toward wetter, more active pattern for the weekend into early next week. Thursday/Friday system will continue to push east on Saturday with showers lingering mainly in the mountains. Additional accumulations should be light with a few more inches of snow down to around 6000 feet. May still be enough to impact mountain travelers, especially given usual weekend traffic. Breezy southerly winds will continue. Latest model solutions less robust in building ridging into the area briefly on Sunday. Showers may continue across the mountains, north of I-80, with perhaps a brief break in the Valley. Models in better agreement for late Sunday into Monday with large storm system/trough brewing off the West Coast. Upper level low will approach the area Sunday night, spreading another round of widespread precipitation across the area into Monday. Have increased chances for precipitation from previous forecast during the period and knocked temperatures down a few degrees. Snow levels look similar to this week's system, in the 5000-6000 feet range. Some decent accumulations possible if model solutions hold, which would serve to impact mountain travel during this period. Another round of breezy southerly winds would accompany system as well. Details will need to be fine-tuned with future forecasts, but certainly one to keep an eye on. CEO && .AVIATION... General VFR conditions across TAF sites the next 24 hours. Brief period of MVFR to IRF conditions from KSMF southward this morning and Wednesday morning. Increased high cloud cover should limit widespread fog formation. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday evening through Friday evening for Mountains Southwestern Shasta County to Northern Lake County- West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 11:37 AM PST | Winter Storm Warning | STO | 47 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.